if i am taking xifaxan (rifaximin) for small intestinal bacterial overgrowth, is it okay to drink alcohol with it? or will it adversely affect the antibiotic
1 doctor answer • 1 doctor weighed in
Specializes in Pediatrics
Nope: It is generally very unwise to consume alcohol while on any antibiotic - but since your intestine is trying to recover from infection I wouldn't take the chance of causing any more irritation until fully healed. Stick to water - freshen it up with slices of cucumber as this has antioxidant properties and may help with some of the irritation. http://www.webmd.com/drugs/2/drug-91340/xifaxan-oral/details#interactions
2319 viewsAnswered Nov 17, 2020
Last updated Nov 17, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.